Has anyone happened to them that alcohol alone caused them to have brain zaps? Those zaps are from serotonin synapses “misfiring”. GABA Glutamate balance. While the research is not clear on brain zaps causes, scientists believe that they are part of discontinuation syndrome, a phenomenon that occurs as a result of decreasing the dosage or outright ceasing antidepressants. These started out years ago as small episodes of lightheadedness, then turned into more serious off balance feeling, once in a blue moon I get some vertigo. Brain zaps are a symptom of antidepressant withdrawal, or antidepressant discontinuation syndrome. Usually goes away in 3-4 days, but be prepared for some nasty depression. “Brain zaps” are sometimes described as jolts of electricity, flashes of white light, or a crackling sound in your head. Brain zaps will generally go away within 1 … When brain zaps actually begin depends on the elimination half-life of the specific SSRI that had been prescribed, plus the person's individual metabolism. this is my best brain zap analogy. Serotonin is a naturally-occuring neurohormone in the brain, which contributes to depression when levels are too low. They have something in common. Other common names for brain zaps include: brain shivers, electrical shocks, and brain shocks. But my problem now is that I get zaps … Here's what to know about the phenomenon, and what you can do about it. Brain zaps, brain shocks, brain shivers, or brain flips are something many people on SSRIs experience, but little is known about them. Here is the my best analogy I have come up with explaining SSRI discontinuation syndrome AKA brain zaps.. Have you ever licked a 9V battery to test its current level?. If you have never done … Happens if you suddenly stop taking an SSRI antidepressant too. The zap feels I take Cymbalta, Lamictal, Adderall, and Geodon. Search “brain zaps” on the internet and you’ll find a long string of Reddit posts, forum questions and medical papers all trying to explain why and how these debilitating shocks appear. People often describe them as feeling electrical current uncontrollably zapping their brains, which can be extremely frightening and uncomfortable. However you describe them, brain zaps are a very real withdrawal symptom when quitting or skipping doses of certain medications, including antidepressants like Cymbalta, Effexor, Zoloft, Celexa, and Prozac (rarely). Benzos and brain zaps This one is … WHAT DO BRAIN ZAPS FEEL LIKE? Not much you can do about it. Brain zaps are commonly reported electrical shock sensations that are often experienced during discontinuation of antidepressant medications. Just wait it out. I think my brain zaps are related to Cymbalta because when Ive missed a dose by a few hours in the past, I would get them. “Brain zaps” are sometimes called brain shakes, brain shocks or brain flips. [SIZE="3"]I get brain zaps that are described by people who are coming off of antidepressants, but I have never taken any antidepressants. SSRI or Benzo withdrawal and brain zaps As we mentioned above, withdrawal or missing doses for certain medications can cause brain zaps as well. I'm very new to this substance, even though I'm quite experienced with others, but when I drink I'm sometimes getting brain zaps very similar to those when withdrawing from SSRI antidepressants or doing too much of a serotonergic substance like MDMA. Let's go there now for brain zaps. I also got them like crazy withdrawing from Effexor about 6 years ago.